Alert archive / Louisiana / Tornado Warnings in 2018

Tornado Warning 3, NWS New Orleans, LA

April 3, 2018Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Apr 3, 2018, 11:53 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2018, 11:53 PM CDT (04:53 UTC)
Expired
Apr 4, 2018, 12:21 AM CDT
In force
28 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 3, 11:53 PM CDTTSTM WND DMG2 Nnw Batchelor, LASCATTERED TREE AND POWERLINE DAMAGE ACROSS THE NORTHERN POINTE COUPEE. NO PATH OR FOCUSED AREA OF DAMAGE.
Apr 4, 12:24 AM CDTTSTM WND DMG8 Ene St. Francisville, LASCATTERED TREE DAMAGE EAST OF ST FRANCISVILLE ESPECIALLY NEAR LA HWY 10 AND LA HWY 421.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2018-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2018-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

239 
WFUS54 KLIX 040453
TORLIX
LAC077-125-040530-
/O.NEW.KLIX.TO.W.0003.180404T0453Z-180404T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1153 PM CDT TUE APR 3 2018

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Central West Feliciana Parish in southeastern Louisiana...
  Central Pointe Coupee Parish in southeastern Louisiana...

* Until 1230 AM CDT
    
* At 1153 PM CDT, a severe thunderstorm capable of producing a
  tornado was located over Batchelor, or 8 miles northeast of Bayou
  Current, moving east at 45 mph.

  HAZARD...Tornado and golf ball size hail. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  St. Francisville and Wakefield around 1215 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This Tornado Warning replaces the Severe Thunderstorm Warning issued
for the same area.

&&

LAT...LON 3088 9175 3090 9121 3088 9122 3086 9122
      3085 9123 3081 9123 3080 9124 3079 9124
      3077 9126 3076 9126 3075 9128 3073 9129
      3082 9176
TIME...MOT...LOC 0453Z 275DEG 40KT 3085 9167 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

24/RR
2 follow-up statements
515 
WWUS54 KLIX 040503
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1203 AM CDT WED APR 4 2018

LAC077-125-040530-
/O.CON.KLIX.TO.W.0003.000000T0000Z-180404T0530Z/
West Feliciana LA-Pointe Coupee LA-
1203 AM CDT WED APR 4 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR CENTRAL
WEST FELICIANA AND CENTRAL POINTE COUPEE PARISHES...
    
At 1202 AM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Batchelor, or 9 miles northwest of St.
Francisville, moving east at 50 mph.

HAZARD...Tornado and golf ball size hail. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This dangerous storm will be near...
  St. Francisville around 1210 AM CDT. 
  Wakefield around 1215 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3079 9161 3089 9160 3090 9121 3088 9122
      3086 9122 3085 9123 3081 9123 3080 9124
      3079 9124 3077 9126 3076 9126 3075 9128
      3073 9129
TIME...MOT...LOC 0502Z 273DEG 44KT 3085 9152 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

24/RR
960 
WWUS54 KLIX 040521
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1221 AM CDT WED APR 4 2018

LAC077-125-040529-
/O.CAN.KLIX.TO.W.0003.000000T0000Z-180404T0530Z/
West Feliciana LA-Pointe Coupee LA-
1221 AM CDT WED APR 4 2018

...THE TORNADO WARNING FOR CENTRAL WEST FELICIANA AND CENTRAL POINTE
COUPEE PARISHES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However
hail and gusty winds are still possible with this thunderstorm.

Remember, a Severe Thunderstorm Warning still remains in effect for
a squall line moving through east-central Louisiana. 

LAT...LON 3079 9161 3089 9160 3090 9121 3088 9122
      3086 9122 3085 9123 3081 9123 3080 9124
      3079 9124 3077 9126 3076 9126 3075 9128
      3073 9129
TIME...MOT...LOC 0518Z 275DEG 40KT 3083 9130 

$$

24/RR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 3, 11:21 PM CDT, 32 minutes earlier.

Area forecast discussion, Apr 3, 11:21 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1121 PM CDT Tue Apr 3 2018

.AVIATION...
Main issues in the short-term is handling pre-frontal convective
band currently moving through the forecast area roughly 25 mph
ESE. This is within warm sector but remains relatively shallow
with outflow boundary out-racing the storm cores to limit inflow.
Gust potential in the 30-40 mph range with this line. Cold pool
aloft is gaining onto linear convection with storm mode
transitioning to large hail from an elevated lift process over the
surface front. Hail aloft likely 2-2.5 inches and surface sizes
ranging from 1-2 inches possible under the core, which has been
cycling a BWER feature for about an hour now in south-central LA.
This will likely pass between KBTR and KMCB to preclude mention in
TAFS, but may affect vicinity of KHZR within the hour. Wind shift
to hard northwest with fropa. Rain ends from west to east
generally before 12Z then improvement to VFR conditions after 18Z.
Strong cold air advection and downward momentum tranfer should
maintain strong gusty winds in exposed locations like KNEW for
some time Wed morning before abating around 18-20Z. 24/RR

&&

.PREV DISCUSSION... /issued 919 PM CDT Tue Apr 3 2018/

SOUNDING DISCUSSION...
00Z LIX airmass was very unstable, but still relatively dry with
MUCAPE of 1968 J/kg and precipitable water of 1.2". Directional
low level shear was evident, but speed shear was weak until mainly
above 15 kft. There were also capping inversions depicted between
about 9 and 13 kft. Low level winds averaged south-southwest at 21
kt from surface to 5 kft and southwest at 25 kt from 5-10 kft.
Peak wind was west-southwest at 95 kt near 42.4 kft. GFSBufr
soundings still indicate enough of a moisture increase and
weakening of the capping inversions to support deep convective
updrafts, and strong to possibly marginally severe thunderstorms
with downward transport of strong winds aloft from bowing
segments.

22/TD

PREV DISCUSSION... /issued 425 PM CDT Tue Apr 3 2018/

SHORT TERM...Partly cloudy day and another warm one. By 20z highs
climbed into the lower to mid 80s across most of the area. Once
again the one exception is right along the MS coast which were still
just below 80. There was also a few sprinkles today across the MS
coast.

Main forecast issue is tonight and then the region remains quiet for
the most part through the remainder of the work week. As for
tonight we are looking at a strong cold front with the possibility
of showers and thunderstorms, a few which could be severe. Strong
s/w moving through the northern Plains and into the Mid MS Valley
will help bring about a severe weather outbreak across portions
of the central US. Another much weaker s/w continues to open up
and move across Mexico and into Texas. This wave will merge with
the main flow and as it moves across the Lower MS Valley will
really lose much of its identity. At the sfc the low was already
over central IL with the cold front draped back through MO and
into north- central TX. This front will quickly push south this
evening and by 6z should already be pretty much bisecting the CWA.
Cold front will continue to surge south and should be south of
the coast by 12z. The combination of the cold front and forcing
aloft(although weakening) will produce showers and thunderstorms
the question though is how strong.

As for the severe aspect we remain under a Slight Risk for much of
the area. Although conditions don't look optimal for severe storms
there does appear to be a window if storms can stay along or ahead
of the cold front tonight. Again the biggest problem is it looks
like the cold front will try to race out ahead of what little
mid/upper level forcing we have and if this is the case storms
will likely be post frontal and thus elevated. We can get severe
storms when they are elevated and post frontal however storms
tonight seem to pose very little risk in the way of hail. Mid
level lapse rates are rather anemic and again the atmosphere
looks only conditionally unstable. However if storms can
remain/develop along or ahead of the front that is a different
story. If the front is slower the subtle mid level forcing over
our area should help to get convection right along the cold front.
Instability will still be in place ahead of the front and the
models still indicate this enhanced area of diffluence aloft with
the RRQ of the northern stream jet and the subtropical jet sliding
across the Gulf. As for mode this is not a favorable tornadic
environment over the area so it definitely is more of a straight-
line wind concern. Again as for hail the lapse rates are not
impressive. Fcst soundings show a skinny cape as we begin to see
convection. Right now not overly impressed with the severe risk
but do have a little more confidence that we will see a few strong
to severe storms between 3-9z tonight. We do feel like we should
get a few storms right along the front.

Side note here, we have so far gone through the first 3 months
without a convective watch for any portion of our CWA and we may
actually see our first one this year if not tonight possibly
Saturday. Looking further back if we were to get a watch this
will be the first convective watch issued for our area,
synoptically driven, since May 12th of last year. The other
convective watches we have seen since May 12th were all due to
tropical systems. This is highly unusual for us.

Showers and thunderstorms will continue to work south behind the
front but most if not all rain should come to an end before midday.
Cool and drier air will move in and we could see rather chilly lows
Wednesday night for April. There is even an outside shot of some
very isolated locations in the typical cold spots touching the upper
30s.

LONG TERM...Weather gets active again heading into the weekend. The
next cold front will work into the region Saturday and there will be
far more forcing with this as a deep L/W trough deepens over the
eastern CONUS. We will have already begun to recover with return
flow setting back up late Thursday. This will pump moisture into the
region along with increasing the LL temps while at the same time mid
levels temps will actually remain on the cool side. Looks like there
will be more instability in place to work with during this event. In
addition we could see very favorable jet dynamics as the Jet Stream
surges south through the Plains and puts our area under the LFQ. A
sfc low will develop across northern TX and ride east along a
retreating warm front over northern LA, northern MS, and the
AL/TN border. A strong cold front will then push into the area
through the day Saturday. Ahead of the front there will be a lot
of shear to work with. At this time all modes of severe weather
appear possible with this system. We will get into a little more
detail with this event as we get closer. Off and on showers will
be possible Saturday night and Sunday. /CAB/

AVIATION...
VFR to MVFR conditions in place attm will be short lived. A line of
strong showers and thunderstorms will moved through the region from
west to east from 03-09z. Heavy rainfall and frequent lightning can
be expected.  A few storms could be severe with the potential for
microbursts. IFR to VLIFR will be possible during the passage of
convection. In addition, an abrupt wind shift is expected tonight as
a cold front moves through. Strong northwest winds with gusts 20 to
30 knots are likely.

MEFFER

MARINE...
An abrupt wind shift with strong northerly winds is expected
overnight as a cold front moves into the coastal waters. It should
be entering the tidal lakes around 09z. Winds will then rapidly
shift to north 20-30kt as the front passes and remain that way
through as least noon then shifting more northeast by Wed afternoon.
Therefore, have issued a short duration small craft advisory.
Exercise caution will likely be needed the remainder of the day.
Winds will gradually veer to the east by Thursday and ease back to
around 15kt. Return flow will begin by the end of the week and will
be around 10kt as another cold front stalls inland over the weekend.

MEFFER

DECISION SUPPORT...

DSS code: Blue.
Deployed: None.
Activation None.
Activities: River flooding and SVR potential Tonight

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
         events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  50  65  41  72 /  80  10   0   0
BTR  53  68  44  74 /  70  10   0   0
ASD  57  69  43  71 /  90  30   0   0
MSY  59  68  52  73 /  90  30   0   0
GPT  60  69  46  70 /  90  30   0   0
PQL  61  69  42  70 /  90  40   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 4 AM to 4 PM CDT Wednesday for GMZ530-
     532-534-536-538-550-552-555-557-570-572-575-577.

MS...None.
GM...Small Craft Advisory from 4 AM to 4 PM CDT Wednesday for GMZ532-
     534-536-538-550-552-555-557-570-572-575-577.

&&
Hazardous weather outlook, Apr 3, 6:08 PM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
608 PM CDT Tue Apr 3 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-041115-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
608 PM CDT Tue Apr 3 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

A slight risk of severe thunderstorms continues for much of the
area mainly through the overnight hours. Even though the main
threat will be damaging wind gusts 55 to 60 mph, pea to marble
sized hail and occasional lightning. An isolated tornado or two
can not be ruled out.

Flood warnings continue along the Mississippi River from Red
River Landing to Baton Rouge. Refer to the latest river flood
statements for details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong thunderstorms will be possible once again over the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time due to expected
limited coverage. However, any reports of storm damaged should be
relayed to the National Weather Service in a timely manner.

24/RR

In the hours before

Special weather statement, Apr 3, 8:12 PM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service New Orleans LA
812 PM CDT TUE APR 3 2018

LAZ034-035-MSZ068-069-040215-
Pointe Coupee-West Feliciana-Wilkinson-Amite-
812 PM CDT TUE APR 3 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA AND
POINTE COUPEE PARISHES...WILKINSON AND NORTHWESTERN AMITE COUNTIES...

At 811 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Frogmore to Mansura. Movement was
southeast at 35 mph.

Wind gusts of 50 to 55 mph are possible with these storms.

Locations impacted include...
New Roads, St. Francisville, Bayou Current, Livonia, Woodville,
Gloster, Fordoche, Morganza, Wakefield, Spillman, Batchelor,
Lettsworth, Fort Adams, Dolorosa and Crosby.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3132 9112 3135 9101 3130 9092 3054 9153
      3071 9174 3081 9181 3098 9180 3104 9172
      3104 9165 3097 9166 3103 9157 3106 9156
      3113 9163 3123 9157 3124 9154 3122 9152
      3124 9148 3128 9150 3132 9146 3137 9123
TIME...MOT...LOC 0111Z 307DEG 30KT 3158 9161 3105 9203

24/RR
Special weather statement, Apr 3, 9:06 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
906 PM CDT TUE APR 3 2018

LAZ034>037-048-071-MSZ068>071-040300-
St. Helena-Northern Tangipahoa-East Feliciana-Pointe Coupee-West
Feliciana-East Baton Rouge-Pike-Wilkinson-Walthall-Amite-
906 PM CDT TUE APR 3 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...ST.
HELENA...NORTHERN POINTE COUPEE...EAST FELICIANA...NORTHWESTERN
TANGIPAHOA AND NORTHEASTERN EAST BATON ROUGE PARISHES...NORTHWESTERN
WALTHALL...PIKE...EASTERN WILKINSON AND AMITE COUNTIES...

At 905 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bude to near Woodville to near
Lettsworth. Movement was east at 50 mph.

Wind gusts up to 55 mph are possible with these storms.

Locations impacted include...
Zachary, Mccomb, Jackson, St. Francisville, Clinton, Liberty,
Greensburg, Magnolia, Kentwood, Summit, Centreville, Tylertown,
Woodville, Slaughter, Gloster, Wilson, Osyka, Norwood, Wakefield and
Spillman.

LAT...LON 3090 9180 3114 9132 3133 9113 3133 9004
      3123 9003 3100 9027 3100 9035 3094 9035
      3063 9097 3082 9181
TIME...MOT...LOC 0205Z 281DEG 41KT 3147 9089 3113 9124 3087 9176

24/RR
Special weather statement, Apr 3, 10:00 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1000 PM CDT TUE APR 3 2018

LAZ035>037-048-071-MSZ069>071-040330-
St. Helena-Northern Tangipahoa-East Feliciana-West Feliciana-East
Baton Rouge-Pike-Walthall-Amite-
1000 PM CDT TUE APR 3 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEST
FELICIANA...ST. HELENA...EAST FELICIANA...NORTHWESTERN TANGIPAHOA AND
NORTHEASTERN EAST BATON ROUGE PARISHES...WALTHALL...PIKE AND
SOUTHEASTERN AMITE COUNTIES...

At 1000 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Robinwood to near Jackson. Movement was
east at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Zachary, Mccomb, Jackson, Clinton, Greensburg, Magnolia, Kentwood,
Summit, Tylertown, Slaughter, Osyka, Darlington, Gillsberg, Pride,
Felps, Salem, Easleyville, Tangipahoa and Mccomb Airport.

LAT...LON 3133 9008 3133 9004 3118 9003 3118 9001
      3116 9001 3100 9027 3100 9035 3095 9035
      3065 9083 3065 9091 3063 9093 3074 9136
      3135 9038 3135 9011
TIME...MOT...LOC 0300Z 279DEG 33KT 3147 9011 3078 9122

24/RR
Special weather statement, Apr 3, 10:30 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1030 PM CDT TUE APR 3 2018

LAZ034-036-037-039-046>048-050-071-072-MSZ070-071-077-040400-
Livingston-East Feliciana-Southern Tangipahoa-Pointe Coupee-East
Baton Rouge-Washington-Iberville-St. Helena-Northern Tangipahoa-West
Baton Rouge-Pearl River-Pike-Walthall-
1030 PM CDT TUE APR 3 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST BATON ROUGE...ST.
HELENA...SOUTHEASTERN POINTE COUPEE...NORTHERN LIVINGSTON...
SOUTHEASTERN EAST FELICIANA...NORTHEASTERN IBERVILLE...NORTHERN
TANGIPAHOA...EAST BATON ROUGE AND WASHINGTON PARISHES...WALTHALL AND
SOUTHEASTERN PIKE COUNTIES...

At 1029 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Kokomo to Erwinville. Movement was east
at 40 mph.

Winds in excess of 40 mph are possible with these storms.

These storms will be near...
  Dexter around 1035 PM CDT.
  Addis and Brusly around 1045 PM CDT.
  Port Allen around 1050 PM CDT.
  Gardere and Merrydale around 1055 PM CDT.
  Oak Hills Place, St. Gabriel, Inniswold, Westminster, Village St.
  George, Old Jefferson and Shenandoah around 1100 PM CDT.

Other locations impacted by these storms include Angie, Tangipahoa,
Tickfaw and Baton Rouge Airport.

LAT...LON 3118 9003 3117 9001 3113 9000 3113 8994
      3107 8992 3107 8983 3100 8983 3100 8961
      3071 9022 3071 9025 3069 9025 3034 9095
      3034 9101 3031 9102 3028 9108 3049 9156
      3124 9004
TIME...MOT...LOC 0329Z 289DEG 37KT 3119 9001 3050 9142

24/RR
Special weather statement, Apr 3, 11:00 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1100 PM CDT TUE APR 3 2018

LAZ034-036-037-039-047-048-050-071-072-MSZ069>071-077-040430-
Livingston-East Feliciana-Southern Tangipahoa-Pointe Coupee-East
Baton Rouge-Washington-St. Helena-Northern Tangipahoa-West Baton
Rouge-Amite-Pearl River-Pike-Walthall-
1100 PM CDT TUE APR 3 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST BATON ROUGE...ST.
HELENA...SOUTHEASTERN POINTE COUPEE...NORTHERN LIVINGSTON...SOUTHERN
EAST FELICIANA...NORTHERN TANGIPAHOA...EAST BATON ROUGE AND
WASHINGTON PARISHES...WALTHALL...SOUTHERN PIKE...SOUTHEASTERN AMITE
AND NORTHWESTERN PEARL RIVER COUNTIES...

At 1100 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Pickwick to near Amite City to
Erwinville. Movement was southeast at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Port Allen, Franklinton,
Clinton, Greensburg, Amite, Walker, Amite City, Addis, Brusly,
Kentwood, Livingston, Independence, Tylertown, Varnado, Livonia and
Roseland.

LAT...LON 3121 9003 3114 9001 3113 8994 3107 8992
      3108 8984 3100 8983 3100 8960 3069 9016
      3071 9025 3065 9024 3062 9029 3036 9127
      3057 9158 3069 9135 3066 9134 3065 9131
      3070 9131 3096 9079 3124 9013
TIME...MOT...LOC 0400Z 295DEG 16KT 3110 8991 3074 9057 3052 9139

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:12 PM CDTSpecial Weather StatementLIXPointe Coupee, West Feliciana63 min
Apr 3, 9:06 PM CDTSpecial Weather StatementLIXEast Feliciana, Saint Helena, West Feliciana54 min
Apr 3, 10:00 PM CDTSpecial Weather StatementLIXEast Feliciana, Saint Helena30 min
Apr 3, 10:30 PM CDTSpecial Weather StatementLIXEast Baton Rouge, Saint Helena, Tangipahoa, Washington, West Baton Rouge30 min
Apr 3, 11:00 PM CDTSpecial Weather StatementLIXEast Baton Rouge, Saint Helena, Tangipahoa, Washington, West Baton Rouge30 min
Apr 3, 11:39 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana36 min
Apr 4, 12:16 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Baton Rouge, West Feliciana29 min
Apr 4, 12:41 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa and 1 more34 min
Apr 4, 1:11 AM CDTSpecial Weather StatementLIXAscension, Assumption, Livingston, Saint Helena, Tangipahoa34 min
Apr 4, 1:40 AM CDTSpecial Weather StatementLIXAscension, Saint James, Saint John the Baptist, Tangipahoa, Washington35 min
Apr 4, 2:16 AM CDTSpecial Marine WarningLIX29 min
Apr 4, 3:18 AM CDTSpecial Marine WarningLIX57 min
Apr 4, 3:33 AM CDTWind AdvisoryLIXSaint Bernard, Saint John the Baptist6 hr
Apr 4, 4:06 AM CDTSpecial Marine WarningLIX114 min
Apr 4, 4:40 AM CDTSpecial Weather StatementLIXPlaquemines65 min
Apr 4, 6:04 AM CDTSpecial Marine WarningLIX86 min
Apr 4, 6:57 AM CDTSpecial Marine WarningLIX48 min

Nearby

Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.